Florida, 2009Hail and Damaging Winds in Florida, June 23, 2009
June 23, 2009 · NWS MFL · 26 events in 6 counties and zones
A second mid/upper level trough moved down the Florida peninsula during the afternoon hours of June 23. This triggered a second round of severe and damaging thunderstorms over much of south Florida.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 2
- Property damage
- $18,000
- Crop damage
- None recorded
- Events
- 26
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A second mid/upper level trough moved down the Florida peninsula during the afternoon hours of June 23. This triggered a second round of severe and damaging thunderstorms over much of south Florida.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before the first event at Jun 23, 11:52 AM EST, 53 minutes earlier.
Area forecast discussion, Jun 23, 11:52 AM EST, 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
1252 PM EDT TUE JUN 23 2009
.AVIATION...AREA WORKED OVER AND HAS BCM STABLE AFT MORNING
SHRA/TSTMS. VFR E COAST TERMINALS THRU 21Z THEN VCTS AS TSTM
AREA OVER CENTRAL FLA WILL MOVE TWD E COAST WHCH WL LAST THRU
01Z. VFR REMAINDER OF PD. AT KAPF...VCTS THRU 21Z THEN VFR THRU
REMAINDER OF PD THOUGH SOME MVFR CIG PSBL IN WAKE OF TSTMS.
&&
.PREV DISCUSSION... /ISSUED 832 AM EDT TUE JUN 23 2009/
UPDATE...HAVE UPDATED ALL PUBLIC PRODUCTS FOR ISSUANCE OF SEVERE
TSTM WATCH. HAVE RAMPED UP WEATHER AND INCREASED POPS TO 70
PERCENT FOR MOST AREAS. CURRENTLY A LINE STRETCHES FROM GLADES AND
HENDRY SOUTHEAST TO NORTHEAST MIAMI DADE COUNTY. HAVE ALREADY ISSUED
WARNINGS AND A TORNADO IS NOT OUT OF THE QUESTION. WILL BE
UPDATING THE CWF SHORTLY.
PREV DISCUSSION... /ISSUED 813 AM EDT TUE JUN 23 2009/
AVIATION...
LINE OF TSTMS FM INTERIOR OF S FLA EXTENDING SE INTO ATLC OFF OF
BROWARD COUNTY. ACTIVITY MOVING S ARND 18 KNOTS. SHOULD CLR KPBI BY
13Z BUT REMAINING E COAST TERMINALS CAN XPCT VERY BRIEF IFR AND TEMPO
MVFR IN HVY RA/LOW CLDS AS TSTMS PASS. VFR REMAINDER OF PD BUT
VCTS PSBL TIL 00Z. AT KAPF VFR THRU 15Z THEN VCTS AS SEA BREEZE
CONVERGES WITH LINE OF TSTMS MOVG S FROM LAKE OKEE AREA.
PREV DISCUSSION... /ISSUED 343 AM EDT TUE JUN 23 2009/
HEAT INDICES NEAR 105 ALL AREAS TODAY...
A FEW STRONG TO SEVERE STORMS POSSIBLE...
DISCUSSION...IT IS A SULTRY MORNING ACROSS SOUTH FL. TEMPS ARE STEADY
IN THE LOWER 80S WITH HEAT INDICES STILL IN THE 90S DUE TO VERY
HIGH DEWPOINTS IN THE UPPER 70S TO NEAR 80. PRETTY AMAZING THAT
THE HEAT INDEX RIGHT NOW AT NAPLES AND FT. LAUDERDALE IS 96.
TEMPERATURES TODAY ARE A CHALLENGE AS THE LOCAL AREA WILL STILL
REMAIN IN A HOTTER THAN NORMAL AIRMASS. HOWEVER...THE HOT DOME OF
HIGH PRESSURE WILL CONTINUE TO MOVE SW AS A TROUGH MOVES IN FROM
THE NE. THIS WILL LEAD TO COLD (RELATIVELY SPEAKING OF COURSE)
AIR ADVECTION. THIS...ALONG WITH AREAS OF LOW CLOUDS EARLY THIS
MORNING...AND THE PROSPECT FOR TSTORM DEVELOPMENT...WILL LEAD ME
TO SIDE WITH GFS/NAM GUIDANCE NUMBERS FOR HIGHS THIS
AFTERNOON...DESPITE THEIR LOW BIAS OF LATE. HOWEVER...CONVECTION
LOOKS LIKELY INTERIOR/EAST COAST...SO WILL GO WITH HIGHS IN THE
LOWER 90S AREA WIDE THIS AFTERNOON. I SHOULD SAY THAT IF STORMS
HOLD OFF AND PLENTY OF SUN PREVAILS...THEN TEMPS WOULD GO SEVERAL
DEGREES HIGHER THAN FORECAST.
HEAT INDICES WILL REACH NEAR 105 TODAY...BUT DECIDED NOT TO ISSUE
A HEAT ADVISORY DUE TO EXPECTED BORDERLINE CONDITIONS AND THE
EXPECTATION OF QUITE A BIT OF SHOWER/TSTORM ACTIVITY WHICH WOULD
LEAD TO A QUICK REPRIEVE IN THE HIGH HEAT INDICES.
CONDITIONS WILL CONTINUE TO REMAIN VERY UNSTABLE TODAY. CONVECTION
OVER THE ATLANTIC OCEAN IS SENDING OUTFLOW BOUNDARIES ONSHORE THE
ATLANTIC COAST. THESE BOUNDARIES...AND AN INCOMING SURFACE TROUGH
FROM THE NORTH THIS AFTERNOON ALONG WITH SHORTWAVE ENERGY DIVING
SOUTH...IS EXPECTED TO LEAD SCT-NUM TSTORMS TODAY...WITH THE FOCUS
INTERIOR/EAST COAST. FORECAST SOUNDINGS SHOW HIGH CAPE OF AROUND
4000 J/KG AND LIS AROUND -8C WITH PWATS AOA 2 INCHES. GIVEN
THIS...A FEW STORMS COULD BECOME SEVERE WITH DAMAGING WINDS BEING
THE PRIMARY RISK. LOCALLY HEAVY RAINFALL WILL ACCOMPANY THE STORMS
TODAY AS WELL...BUT THEY WILL BE ON THE MOVE SO WILL JUST HAVE TO
KEEP ANY EYE ON WHERE ANY STORMS TRAIN.
THE TROUGH AND DEEP MOISTURE LOOKS TO SLOWLY SHIFT SOUTH TONIGHT TO
THE FAR SOUTHERN PENINSULA WITH SIGNIFICANT DRYING OCCURRING FROM
EAST CENTRAL FL TO THE LAKE OKEECHOBEE-PALM BEACH REGION.
HOWEVER...THE MOISTURE LOOKS TO QUICKLY MAKE A COME BACK AS GFS
SHOWS A MID LEVEL LOW CLOSING OFF JUST TO OUR WEST. GIVEN
THIS...TRENDED POPS DOWN FROM THE LAKE OKEECHOBEE-PALM BEACH REGION
FOR WED WITH HIGHEST POPS TO THE SOUTH. KEPT HIGH END CHANCE POPS
FOR ALL AREAS FOR THU. TEMPS WILL CONTINUE TO COOL WITH HIGHS EVEN
A DEGREE OR TWO BELOW AVERAGE. RATHER HIGH HUMIDITY WILL CONTINUE
THOUGH...NO SURPRISE FOR A SOUTH FL SUMMER.
GFS SHOWS THE SURFACE ATLANTIC RIDGE OVER THE FL STRAITS
FRI...LIFTING NORTH INTO CENTRAL FL SAT BEFORE SHIFTING BACK SOUTH
OF THE LOCAL AREA SUN THROUGH THE MIDDLE PART OF NEXT WEEK AS
ANOTHER MID LEVEL TROUGH DIVES SOUTHEAST INTO THE WESTERN ATLANTIC.
KEPT WITH PREVAILING CHANCE POPS THROUGH THE EXTENDED FORECAST. THE
OVERALL PATTERN CONTINUES TO FAVOR A FOCUS OF SHOWERS/STORMS
INTERIOR/EAST COAST. NAPLES SURE COULD USE MORE RAIN AS THE RAINFALL
DEFICIT THERE IS NEARING A FOOT FOR THE YEAR.
MARINE...WINDS ARE BLOWING HIGHER THAN GUIDANCE SO INCREASED
WINDS FOR THIS MORNING...INTO THE 15-20 KT RANGE FOR BISCAYNE BAY
AND THE ATLANTIC WATERS. OTHERWISE...WINDS WILL PEVAIL AT 15 KT OR
LESS WITH SEAS 4 FT OR LESS THROUGH THE PERIOD. OF
COURSE...STRONGER WINDS AND HIGHER SEAS WILL BE FOUND IN/NEAR
STORMS.
FIRE WEATHER...NO CONCERNS.
&&
.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH 76 89 76 88 / 20 30 30 50
FORT LAUDERDALE 78 90 76 88 / 30 50 30 50
MIAMI 79 92 77 89 / 30 50 30 50
NAPLES 78 89 76 87 / 30 50 30 50
&&
.MFL WATCHES/WARNINGS/ADVISORIES...
FL...SEVERE THUNDERSTORM WATCH UNTIL 3 PM EDT THIS AFTERNOON FOR
FLZ063-FLZ066-FLZ069-FLZ070-FLZ075.
HEAT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR FLZ069.
AM...SEVERE THUNDERSTORM WATCH UNTIL 3 PM EDT THIS AFTERNOON FOR
AMZ610.
GM...SEVERE THUNDERSTORM WATCH UNTIL 3 PM EDT THIS AFTERNOON FOR
GMZ656-GMZ657.
&&
LONG TERM...18/GR
SHORT TERM/AVIATION...15/JRHazardous weather outlook, Jun 23, 11:13 AM EST, 1 hour 32 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA
NATIONAL WEATHER SERVICE MIAMI FL
1213 PM EDT TUE JUN 23 2009
FLZ063-066>075-168-172>174-240715-
GLADES-HENDRY-INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER-
INLAND COLLIER-INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE-
METRO MIAMI DADE-MAINLAND MONROE-COASTAL PALM BEACH-
COASTAL BROWARD-COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE-
1213 PM EDT TUE JUN 23 2009
...SEVERE THUNDERSTORM WATCH WESTERN PENINSULA UNTIL 3 PM EDT...
...HEAT ADVISORY COASTAL COLLIER COUNTY UNTIL 8 PM EDT...
...MODERATE RISK OF RIP CURRENTS ALONG THE GULF COAST...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA.
.DAY ONE...THIS AFTERNOON AND TONIGHT
RIP CURRENTS: WEST WINDS OF AROUND 15 MPH WILL PRODUCE A
MODERATE RISK OF RIP CURRENTS ALONG THE GULF COAST.
THUNDERSTORMS: SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS
ARE EXPECTED TODAY AND SOME THUNDERSTORMS MAY POSSIBLY BECOME
SEVERE OVER THE WESTERN PORTIONS OF SOUTH FLORIDA WITH WIND GUSTS
TO NEAR 60 MPH. HAIL TO PENNY SIZE MAY ALSO BE POSSIBLE ALONG WITH
FREQUENT LIGHTNING AND HEAVY RAINFALL.
TORNADOES: THE STRONGEST THUNDERSTORMS WILL ALSO BE CAPABLE OF
PRODUCING A BRIEF TORNADO.
WATERSPOUTS: THE STRONGEST THUNDERSTORMS AS THEY MOVE OFFSHORE
INTO THE GULF WATERS WILL BE CAPABLE OF PRODUCING A WATERSPOUT.
WIND: WIND GUSTS TO NEAR 60 MPH MAY BE POSSIBLE TODAY IN THE
STRONGEST THUNDERSTORMS.
HAIL: HAIL TO NEAR NICKEL SIZE MAY BE POSSIBLE TODAY IN THE
STRONGEST THUNDERSTORMS.
FLOODING: THUNDERSTORMS WILL BE CAPABLE OF PRODUCING VERY HEAVY
RAINFALL TODAY WHICH MAY PRODUCE PONDING OF WATER ON POORLY
DRAINED ROADWAYS.
TEMPERATURES: ANOTHER HOT AND HUMID DAY IS EXPECTED ACROSS ALL OF
SOUTH FLORIDA, HOWEVER AFTERNOON THUNDERSTORMS MAY BRING A BRIEF
BIT OF RELIEF TO THE TEMPERATURES. HEAT INDEXES ACROSS THE AREA
WILL STILL TOP OUT AROUND 105 ACROSS THE REGION TODAY AND RANGE
BETWEEN 105 AND 110 ALONG COASTAL COLLIER COUNTY.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
SCATTERED THUNDERSTORMS ARE EXPECTED EACH DAY THROUGH THE PERIOD
WITH HEAVY RAINFALL, FREQUENT LIGHTNING, AND GUSTY WINDS BEING THE
BIGGEST THREATS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED.
FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.
In the hours before
Local storm report, Jun 23, 8:08 AM EST, 4 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
908 AM EDT TUE JUN 23 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0830 AM TSTM WND GST PLANTATION 26.12N 80.25W
06/23/2009 E70.00 MPH BROWARD FL TRAINED SPOTTER
A THUNDERSTORM PRODUCED A WIND GUST OF 70 MPH IN
PLANTATION.
&&
CARACOZZALocal storm report, Jun 23, 8:21 AM EST, 4 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
921 AM EDT TUE JUN 23 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0912 AM HEAVY RAIN CORAL GABLES 25.73N 80.27W
06/23/2009 E2.00 INCH MIAMI-DADE FL TRAINED SPOTTER
SPOTTER MD301 REPORTED A RAIN RATE OF 2 INCHES PER HOUR
IN DOWNTOWN CORAL GABLES.
&&
RAGARCIALocal storm report, Jun 23, 9:29 AM EST, 3 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
1029 AM EDT TUE JUN 23 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0650 AM TSTM WND DMG JUPITER 26.93N 80.10W
06/23/2009 PALM BEACH FL BROADCAST MEDIA
POWERLINES DOWN IN JUPITER. TIME ESTIMATED AT 650 AM EDT.
0710 AM TSTM WND DMG WEST PALM BEACH 26.71N 80.06W
06/23/2009 PALM BEACH FL BROADCAST MEDIA
POWERLINES DOWN. TIME ESTIMATED AT 710 AM EDT.
0715 AM TSTM WND DMG PALM BEACH GARDENS 26.83N 80.10W
06/23/2009 PALM BEACH FL BROADCAST MEDIA
POWERLINE DOWN. TIME ESTIMATED AT 715 AM EDT.
0750 AM LIGHTNING WELLINGTON 26.66N 80.26W
06/23/2009 PALM BEACH FL FIRE DEPT/RESCUE
*** 1 INJ *** LIGHTNING REPORTED TO HAVE STARTED HOUSE
FIRE ON THE 9200TH BLOCK OF VIA ELEGANTE IN WELLINGTON.
REPORTED BY PALM BEACH COUNTY FIRE-RESCUE, RELAYED BY
MEDIA. 1 INJURED.
0830 AM TSTM WND DMG PLANTATION 26.12N 80.25W
06/23/2009 BROWARD FL FIRE DEPT/RESCUE
*** 1 INJ *** TREE FELL ON 70 YEAR OLD GENTLEMAN ON THE
900TH BLOCK OF NW 116 TERRACE IN PLANTATION. REPORTED BY
PLANTATION FIRE DEPARTMENT, RELAYED BY MEDIA.
0900 AM LIGHTNING SOUTHWEST RANCHES 26.06N 80.33W
06/23/2009 BROWARD FL LAW ENFORCEMENT
REPORTED BY BROWARD SHERIFFS OFFICE, FORWARDED BY WFOR-TV
AND THE SUN-SENTINEL. ON THE 14800 BLOCK OF LURAY ROAD IN
SOUTHWEST RANCHES, LIGHTNING STRUCK A TREE AND CAUSED IT
TO FALL AND LIGHT ON FIRE.
&&
RAGARCIALocal storm report, Jun 23, 9:48 AM EST, 2 hours 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
1048 AM EDT TUE JUN 23 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 AM TSTM WND GST 1 SSW CANAL POINT 26.85N 80.64W
06/23/2009 E60 MPH PALM BEACH FL PUBLIC
PUBLIC AT 2812 MAIN ST/US441 IN PAHOKEE, FL REPORTED WIND
GUSTS OF 60 MPH AND HEAVY RAINS AT AROUND 8AM.
&&
RAGARCIASpecial weather statement, Jun 23, 12:10 PM EST, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
110 PM EDT TUE JUN 23 2009
FLZ070-231815-
INLAND COLLIER COUNTY FL-
110 PM EDT TUE JUN 23 2009
...STRONG THUNDERSTORM MOVING ACROSS NORTHWESTERN COLLIER COUNTY...
AT 107 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR GOLDEN GATE ESTATES...MOVING SOUTHEAST AT 15
MPH.
THIS STORM WILL AFFECT...
ORANGE TREE...
NORTH BLOCKS GOLDEN GATE...
AVE MARIA...
INTERSECTION I-75 AND EVERGLADES BLVD...
PICAYUNE STRAND STATE FOREST...
AND SURROUNDING COMMUNITIES. THIS STORM WILL ALSO APPROACH AND MOVE
ACROSS ALLIGATOR ALLEY NEAR HIGHWAY 29.
FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS TO 50 MPH...DIME-SIZED
HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF THESE ARE POSSIBLE.
LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN FLORIDA. TREES
AND OPEN SHELTERS OFFER NO PROTECTION. WIND GUSTS OF UP TO 50 MPH CAN
DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL
OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 300 PM EDT
TUESDAY AFTERNOON FOR SOUTHWESTERN FLORIDA.
LAT...LON 2638 8162 2619 8120 2596 8137 2623 8173
TIME...MOT...LOC 1709Z 303DEG 11KT 2626 8159
GS
Special weather statement, Jun 23, 12:17 PM EST, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
117 PM EDT TUE JUN 23 2009
FLZ063-231745-
GLADES FL-
117 PM EDT TUE JUN 23 2009
..STRONG THUNDERSTORMS MOVING TOWARDS GLADES COUNTY FROM THE NORTH...
AT 114 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 14 MILES NORTHEAST
OF LAKE PLACID TO 6 MILES WEST OF ARCHBOLD TO 5 MILES EAST OF TUCKERS
CORNER...MOVING SOUTHEAST AT 25 MPH.
THESE STORMS WILL AFFECT...
PALMDALE...
LAKEPORT...
MOORE HAVEN...
MUSE...
AND SURROUNDING COMMUNITIES.
FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS TO 50 MPH...PEA-SIZED
HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF THESE ARE POSSIBLE.
LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN FLORIDA. TREES
AND OPEN SHELTERS OFFER NO PROTECTION. WIND GUSTS OF UP TO 50 MPH CAN
DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL
OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES.
RESIDENTS NEAR THE PATH OF THESE STORMS SHOULD REMAIN ON THE ALERT
FOR ADDITIONAL STATEMENTS AND POSSIBLE WARNINGS.
STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 300 PM EDT
TUESDAY AFTERNOON FOR SOUTHWESTERN FLORIDA.
LAT...LON 2717 8088 2712 8088 2707 8094 2704 8093
2705 8097 2698 8107 2693 8107 2693 8110
2689 8111 2683 8106 2682 8095 2677 8094
2677 8095 2678 8157 2703 8156 2704 8128
2712 8127 2713 8118 2722 8116 2722 8095
TIME...MOT...LOC 1717Z 302DEG 23KT 2740 8116 2715 8143
2687 8165
BAXTEREvent by event
23 thunderstorm wind, 2 hail, 1 lightning. Local standard time, as filed.
Thunderstorm Wind, Glades
- When
- June 23, 12:45 PM EST
- Where
- Glades County, 0.93 mi NE of Palmdale
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Public
- Coordinates
- 26.940, -81.310
Fisheating Creek campground employee reported wind gusts of 60 mph.
Lightning, Collier
- When
- June 23, 12:50 PM EST
- Where
- Collier County, 10.43 mi SSW of Corkscrew
- Injuries
- 2 direct, 0 indirect
- Reported by
- Newspaper
- Coordinates
- 26.325, -81.595
Two truck drivers were shocked by a nearby lightning strike as they were loading a dump truck in the Golden Gate Estates area. Both men received minor burns on their thighs and complained that their feet were stinging and burning. The injuries were not believed to be serious. One of the men was 22 years old and the other's age was unclear.
Thunderstorm Wind, Glades
- When
- June 23, 1:00 PM EST
- Where
- Glades County, 18.87 mi NE of Lakeport
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Public
- Coordinates
- 27.140, -80.890
Glades County Emergency Management relayed report that a transformer blew out in Buckhead Ridge. Winds of 60 mph winds were reported in the area at that time.
Hail, Palm Beach
- When
- June 23, 1:40 PM EST
- Where
- Palm Beach County, 0.62 mi E of Pahokee
- Measured
- 0.88 in hail
- Reported by
- Law Enforcement
- Coordinates
- 26.820, -80.660
Thunderstorm Wind, Palm Beach
- When
- June 23, 1:40 PM EST
- Where
- Palm Beach County, Pahokee
- Measured
- 56 kt (64 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Broadcast Media
- Coordinates
- 26.820, -80.670
Two large trees fell on a home in Pahokee.
Thunderstorm Wind, Palm Beach
- When
- June 23, 1:45 PM EST
- Where
- Palm Beach County, 0.09 mi NNE of Belle Glade
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Public
- Coordinates
- 26.681, -80.669
Reported at Belle Glade Public Library.
Thunderstorm Wind, Broward
- When
- June 23, 2:15 PM EST
- Where
- Broward County, 37.01 mi NW of Miramar
- Measured
- 59 kt (68 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 26.330, -80.870
Recorded by South Florida Water Management District site ROTNWX.
Thunderstorm Wind, Hendry
- When
- June 23, 2:15 PM EST
- Where
- Hendry County, 19.43 mi S of Harlem
- Measured
- 57 kt (66 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 26.450, -80.890
Recorded at South Florida Water Management District site STA5WX.
Thunderstorm Wind, Broward
- When
- June 23, 2:31 PM EST
- Where
- Broward County, 3.1 mi W of Coral Spgs
- Measured
- 59 kt (68 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 26.270, -80.270
Thunderstorm Wind, Broward
- When
- June 23, 2:35 PM EST
- Where
- Broward County, 7.63 mi N of Miramar
- Measured
- 56 kt (64 mph) estimated gust
- Reported by
- NWS Employee
- Coordinates
- 26.110, -80.390
Off-duty NWS employee estimated 60-65 mph winds in Weston.
Thunderstorm Wind, Broward
- When
- June 23, 2:44 PM EST
- Where
- Broward County, 2.1 mi WNW of Pompano Beach Highln
- Measured
- 53 kt (61 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 26.309, -80.153
Measured at Deerfield Beach Fire Rescue Station 66.
Thunderstorm Wind, Broward
- When
- June 23, 2:45 PM EST
- Where
- Broward County, 6.9 mi N of Miramar
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- NWS Employee
- Coordinates
- 26.099, -80.382
Trees down at Weston Town Center.
Thunderstorm Wind, Broward
- When
- June 23, 2:45 PM EST
- Where
- Broward County, 0.69 mi N of Lauderdale Lakes
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Public
- Coordinates
- 26.160, -80.200
Mayor of Lauderdale Lakes reported a wind gust of 60 mph.
Thunderstorm Wind, Broward
- When
- June 23, 2:45 PM EST
- Where
- Broward County, 0.21 mi WNW of Lauderhill
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Newspaper
- Coordinates
- 26.101, -80.203
A large tree branch broke off and pierced a three-foot hole in the ceiling of an apartment in the Sunview Park area of west Fort Lauderdale. No injuries were reported.
Thunderstorm Wind, Broward
- When
- June 23, 2:51 PM EST
- Where
- Broward County, 0.98 mi SW of Ft Lauderdale
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Newspaper
- Coordinates
- 26.119, -80.141
Large roof panels were ripped off the roof off a 21-story office building in downtown Fort Lauderdale.
Thunderstorm Wind, Broward
- When
- June 23, 2:51 PM EST
- Where
- Broward County, 1.42 mi WSW of Ft Lauderdale
- Measured
- 60 kt (69 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 26.120, -80.150
Thunderstorm Wind, Broward
- When
- June 23, 2:52 PM EST
- Where
- Broward County, 3.79 mi E of Miramar
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 26.010, -80.340
A couple of trees were downed. Pea size hail also observed.
Thunderstorm Wind, Broward
- When
- June 23, 2:52 PM EST
- Where
- Broward County, 0.64 mi SE of Port Everglades
- Measured
- 52 kt (60 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 26.093, -80.123
Measured at Port Everglades.
Thunderstorm Wind, Broward
- When
- June 23, 2:55 PM EST
- Where
- Broward County, 4.47 mi E of Miramar
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 26.009, -80.329
Trained spotter on 136 Avenue and Pines Boulevard reported wind gusts around 60 mph with small trees down.
Thunderstorm Wind, Broward
- When
- June 23, 2:55 PM EST
- Where
- Broward County, 0.45 mi N of Lighthouse Pt
- Measured
- 54 kt (62 mph) estimated gust
- Reported by
- Mesonet
- Coordinates
- 26.276, -80.121
Recorded at North Broward Medical Center.
Thunderstorm Wind, Broward
- When
- June 23, 2:55 PM EST
- Where
- Broward County, 1.15 mi NNW of Ft Lauderdale
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- Public
- Coordinates
- 26.144, -80.140
Public reported 70 mph gusts with large branches breaking off mango tree. Mangoes approximately 250 feet away were striking the house due to winds.
Thunderstorm Wind, Miami-Dade
- When
- June 23, 2:57 PM EST
- Where
- Miami-Dade County, 3.07 mi NW of Biscayne Gardens
- Measured
- 58 kt (67 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 25.957, -80.239
Recorded at Landshark Stadium.
Thunderstorm Wind, Miami-Dade
- When
- June 23, 2:58 PM EST
- Where
- Miami-Dade County, 0.82 mi ENE of (Opf)opa Locka Arpt
- Measured
- 50 kt (58 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 25.905, -80.268
Recorded at Opa-Locka Airport Fire Rescue station.
Thunderstorm Wind, Miami-Dade
- When
- June 23, 3:11 PM EST
- Where
- Miami-Dade County, 1.42 mi WNW of Golden Beach
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- Public
- Coordinates
- 25.960, -80.140
Large oak tree toppled at Country Club Drive and NE 199 Street in Aventura.
Thunderstorm Wind, Miami-Dade
- When
- June 23, 3:33 PM EST
- Where
- Miami-Dade County, 0.54 mi SSE of Coral Way Vlg
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Public
- Coordinates
- 25.743, -80.297
Public reports power lines down due to wind gusts of 60 mph at SW 30 Street and SW 63 Avenue near Miami Children’s Hospital.
Hail, Broward
- When
- June 23, 5:55 PM EST
- Where
- Broward County, 1.06 mi E of Pompano Beach
- Measured
- 0.88 in hail
- Reported by
- Public
- Coordinates
- 26.232, -80.103
Public reported nickel size hail at US 1 and Atlantic Boulevard in Pompano Beach.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Lightning
- A lightning strike that killed, injured or caused damage.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Hail in Colorado, June 23, 20092 deaths · 4 injured · $75,000 · EF0 · 17 events
- Tornadoes and Flash Flood in Florida, June 23 to 24, 20091 death · $751,000 · EF1 · 17 events
- Flash Flooding and Hail in Iowa, June 23, 2009$1.1 million · 1.75 in hail · 95 events
- Heat in Texas, June 23, 20091 death · 1 event
- Flash Flood and Damaging Winds in Iowa, June 23, 20091 injured · $40,000 · 70 kt wind · 44 events
- Damaging Winds in Mississippi, June 23, 20091 injured · $173,000 · 60 kt wind · 7 events
- Tornadoes and Flash Flood in Nebraska, June 23, 2009$180,000 · EF0 · 9 events
- Hail in Nebraska, June 23, 2009$205,000 · 1 in hail · 6 events
- Flash Flooding and Damaging Wind in New Mexico, June 23 to 24, 2009$200,000 · 54 kt wind · 3 events
- Hail and Damaging Winds in Arkansas, June 23, 2009$90,000 · 50 kt wind · 6 events
- Coastal Flood in Georgia, June 23, 2009$50,000 · 7 events
- Hail and Damaging Winds in South Dakota, June 23, 2009$40,000 · 52 kt wind · 7 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 181179, 181202, 181181, 181187, 181188, 181182, 181162, 181183, 181163, 181165, 181177, 181161, 181166, 181198, 181160, 181164, 181173, 181175, 181167, 181168, 181169, 181184, 181189, 181186, 181185, 181158.